Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An approach to the polygonal knot problem using projections and isotopies

Author: L. B. Treybig
Journal: Trans. Amer. Math. Soc. 158 (1971), 409-421
MSC: Primary 55.20
MathSciNet review: 0279800
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The author extends earlier work of Tait, Gauss, Nagy, and Penney in defining and developing properties of (1) the boundary collection of a knot function, and (2) simple sequences of knot functions or boundary collections. The main results are (1) if two knot functions have isomorphic boundary collections then the knots they determine are equivalent, and (2) if two knot functions determine equivalent knots, then the given functions (their boundary collections) are the ends of a simple sequence of knot functions (boundary collections). Matrices are also defined for knot functions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.20

Retrieve articles in all journals with MSC: 55.20

Additional Information

Keywords: Knot function, words, boundary collection, <IMG WIDTH="23" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$m$"> by <IMG WIDTH="18" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img2.gif" ALT="$n$"> transformation, simple transformation, simple sequence, boundary collections, piecewise linear homeomorphism, simplicial isotopy
Article copyright: © Copyright 1971 American Mathematical Society